Minnesota, 2006

Hail in Minnesota, September 3, 2006

September 3, 2006 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 3, 9:18 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 3, 9:18 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1018 AM CDT SUN SEP 3 2006

.UPDATE...
UPDATED THE HAZARDOUS WX OUTLOOK TO REFLECT THE POSSIBILITY OF
SOME BRIEF SEVERE WEATHER FROM RED WING AREA INTO WISCONSIN. RADAR
HAS SHOWN SOME INCREASE IN STRENGTH IN THE FBL/OWA AREAS...AND
SATELLITE DOES SHOW SOME SMALL BREAKS. ALL THIS AREA NEEDS IS A FEW
DEGREES OF HEATING TO RESULT IN STRONGER ACTIVITY. BOUNDARY
LOOPS FROM THE SFC LOW NEAR MITCHELL SD UP TOWARD AQP THEN MGG AND
JUST NOW PAST MSP TO RST AREA. GIVEN THE SLOW MOVEMENT OF THE
UPPER LOW...ONE MIGHT THINK THE EASTERN PORTION OF THIS BOUNDARY WILL
JUST CONTINUE MOVING EAST AT THE SAME PACE AS IT HAS SINCE
YESTERDAY MORNING...BUT THE 12Z NAM SHIFTS/REDEVELOPS IT EAST
RATHER QUICKLY... REACHING MENOMONIE BY 18Z AND PAST EAU CLAIRE BY
21Z. RUC IS NOT AS AGRESSIVE AND IS MORE IN LINE WITH CURRENT
CONDITIONS...THUS IS FAVORED. BUT RUC STILL IMPLIES BOUNDARY
REACHING MENOMONIE AROUND 21Z. THIS TIMING WOULD MEAN THE RGK/LUM
AREA WOULD SEE THE GREATEST CHC OF STORMS DURING THE EARLY TO MID
AFTERNOON. BY 21Z THE BEST DIRECTIONAL SHEAR EXTENDS FROM RGK INTO
WISC...SO THE 13Z SPC OUTLOOK DOES SEEM REASONABLE...THOUGH WE MAY
NEED TO CONSIDER RGK AREA AND PEPIN COUNTY AS WELL. ANOTHER BAND
OF PRECIP IN WESTERN IOWA MAY ALSO SNEAK INTO SC MN.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

TDK
Hazardous weather outlook, Sep 3, 8:53 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 AM CDT SUN SEP 3 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
041100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
953 AM CDT SUN SEP 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL DRIFT FROM SOUTHEASTERN SOUTH DAKOTA
INTO NORTHWESTERN IOWA BY THIS EVENING. A COUPLE BANDS OF SHOWERS
AND THUNDERSTORMS WILL PRECEDE THE LOW PRESSURE SYSTEM.

ONE BAND OF SHOWERS AND THUNDERSTORMS SHOULD MOVE ACROSS THE
HASTINGS AND RED WING AREAS...INTO WEST CENTRAL WISCONSIN. THERE
SHOULD BE A FEW BREAKS IN THE CLOUDS DURING THE MIDDAY HOURS...
ENOUGH TO PRODUCE HEATING AND AN UNSTABLE ATMOSPHERE THIS
AFTERNOON. A COUPLE OF THESE THUNDERSTORMS MAY BRIEFLY BECOME
SEVERE BETWEEN NOON AND 6 PM.

ANOTHER BAND OF SHOWERS AND THUNDERSTORMS MAY MOVE INTO SOUTH CENTRAL
MINNESOTA THIS AFTERNOON...AND A STORM MAY POSSIBLY BECOME SEVERE
THIS AFTERNOON IN THAT AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...SINCE ANY
SEVERE WEATHER THAT DOES DEVELOP WOULD BE BRIEF AND ISOLATED.
HOWEVER... IF SEVERE WEATHER DOES HAPPEN TO DEVELOP IN YOUR
LOCATION...WE WOULD APPRECIATE THE REPORT.

KRAUSE

In the hours before

Special weather statement, Sep 3, 12:12 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
112 PM CDT SUN SEP 3 2006

MNZ051-059-060-031915-
HENNEPIN-SHERBURNE-WRIGHT-
112 PM CDT SUN SEP 3 2006

...SIGNIFICANT WEATHER ALERT FOR SHERBURNE...WRIGHT AND HENNEPIN
COUNTIES UNTIL 215 PM CDT...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROGERS...AND MOVING NORTHWEST AT 20 MPH.

HAIL TO ONE HALF INCH IS POSSIBLE WITH THIS STORM. TORRENTIAL
DOWNPOURS ARE LIKELY AND MAY RESULT IN THE PONDING OF WATER ON AREA
HIGHWAYS. SOME CITIES IN THE PATH OF THIS STORM INCLUDE ROGERS...
ALBERTVILLE...OTSEGO AND ELK RIVER.

RAH

The radar

The Minneapolis radar (KMPX), 50 km away, was scanning. The volume nearest the first event began at 18:50 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sherburne

When
September 3, 12:49 PM CST
Where
Sherburne County, Elk River
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.300, -93.583

Occurred at the County Law Enforcement Center.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534411.